The Open UniversitySkip to content
 

Light transmission through metallic-mean quasiperiodic stacks with oblique incidence

Thiem, Stefanie; Schreiber, Michael and Grimm, Uwe (2011). Light transmission through metallic-mean quasiperiodic stacks with oblique incidence. Philosophical Magazine, 91(19-21) pp. 2801–2810.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1080/14786435.2010.523721
Google Scholar: Look up in Google Scholar

Abstract

The propagation of s- and p-polarized light through quasiperiodic multilayers, consisting of layers with different refractive indices, is studied by the transfer matrix method. In particular, we focus on the transmission coefficients of the systems and their dependence on the incidence angle and on the ratio of the refractive indices. We obtain additional bands with almost complete transmission in quasiperiodic systems at frequencies in the range of the photonic band-gap of a system with a periodic alignment of the two materials for both types of light polarization. With increasing incidence angle these bands bend towards higher frequencies, where the curvature of the transmission bands in the quasiperiodic stack depends on the metallic mean of the construction rule. Additionally, in the quasiperiodic systems for p-polarized light the bands show almost complete transmission near Brewster's angle, in contrast to the results for s-polarized light. Further, we present results for the influence of the refractive indices at the mid-gap frequency of the periodic stack, where the quasiperiodicity was found to be most effective.

Item Type: Journal Article
Copyright Holders: 2011 Taylor & Francis
ISSN: 1478-6443
Project Funding Details:
Funded Project NameProject IDFunding Body
Combinatorics of Sequences and Tilings and its ApplicationsEP/D058465/1EPSRC (Engineering and Physical Sciences Research Council)
Keywords: quasicrystals; multilayers; photonic materials; transmission coefficient
Academic Unit/Department: Mathematics, Computing and Technology
Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 28782
Depositing User: Uwe Grimm
Date Deposited: 18 May 2011 12:39
Last Modified: 24 Mar 2014 14:10
URI: http://oro.open.ac.uk/id/eprint/28782
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk